My father is 80 years old. He never had seizures before. Now he has dementia. He was becoming violent and unruly.H e was prescribed Depacote and I only gave it to him for 4 days. After which my father had a seizure and it has rendered him immobile. He is bed bound.
You mention that your father was becoming violent and unruly. Depakote can also be used as a mood stabilizer. If your father has Alzheimers then the treatment plan would be different. I am sorry you are having to deal with a destructive illness. Some of what you describe sounds like a tumor or blood clot in the brain. These types of conditions can result in bizarre behavior depending where it is. It does sound like he has suffered a stroke or bleeding in the brain though.
I am sorry you are having to deal with this and seeing your dad so debilitated
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Apr 2013 • 1 answer
Posted 25 Jun 2013 • 1 answer
Posted 22 Jun 2014 • 1 answer
Posted 8 Jan 2015 • 2 answers
I have been on Depakote for over 20 years I'm now experiencing tremors could the Depakote be causing
Posted 24 Jan 2015 • 1 answer